My wife took Cymbalta for her depression for 6 or so months starting last fall. (not sure on the date). We thought it was great at first. She lost a bunch of weight, the night terrors left and she got back to her old self. She has tried a lot of anti-depressants over the years. But after the 6 months, she started to develope Parkinson's like symptoms. Her speech is slurred, she can't walk without stumbling, she can't hold a thought on many occasions, forgets easily and she is very unorganized now. We have had CAT scans done, MRI's and blood work until my Insurance company screams, but we can't find anything wrong. The Dr's she is going to now (the same on that prescribed Cymbalta referred her to a Neurologist) have been giving her Benztropine and Requip for the Parkinson like symptoms, but I have seen very little change. She has been taking these meds for about 4 months now. Any ideas on what we can do?
Im a 30 year old female who was devastated to recently find out that my loss of balance, short term memory loss and other issues were actually due to serotonin neurotoxicty from the Elavil and Lexapro and Ambien I was on. Surpisingly, the neurotoxicity (Lexapro) started only when I was on one anti-depressant with my legs going numb and my balance a little off, and after all my MRIs came back clean, the doctors said I had pain syndrome and put me on 25 mg of Amitryptiline (Elavil) to sleep through the night. The combination of the two sped up the serotonin neurtoxicty with really severe side effects that I am still dealing with two weeks after stopping the medication. (My arms and legs are numb, I have a head tick, loss of balance, muscle twitching, short term memory loss, mood changes.)
The first thing I would do is to stop the cymbalta, if your wife hasn't already. I'm not a doctor, but if you are taking any drugs for four months that are not helping, stopping these may nto be a bad idea to see if any of the symptoms alleviate by going on a good nerve diet and exercising. (And remember that nerves do not heal overnight). Anytime you go to a doctor for help, they are always going to give you more medication because that is what they are trained to do - when the medication could in fact be the culprit.
I am on Celexa well was on it for about 18 months or so now its been 7 weeks since I am off of it... I too I am experiencing overactive reflexes and imbalance issues...i feel like the floor when I am standing up has dropped from underneath me.. Or when I am lying down moving side to side until I fall asleep any comments please
I know that over reactive reflexes are a sign of neurotoxicity/and other types of withdrawal. It should resolve though over time. That happened to me 4 years ago after 2 years of being on Effexor XR. Not much you can do other than time. let me know if your imbalance issues resolve. I have never had those before and they are awful. Those freak me out the most.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.